Decoupling with internal stability for unity output feedback systems. (English) Zbl 0766.93044

Summary: This paper presents, for the first time, a necessary and sufficient condition for solvability of the decoupling problem with internal stability for square plants by unit output feedback compensation. It consists of some polynomial matrix coprimeness conditions and is concerned only with the greatest \(C^ +\)-divisor of the plant. Parametrizations of all decoupling compensators and achievable diagonal loop maps with internal stabilizability are given, and the results are also generalized in a very natural way to the decoupling problem with arbitrary pole assignment. Examples are included for illustration.


93C99 Model systems in control theory
93C05 Linear systems in control theory
93C35 Multivariable systems, multidimensional control systems
Full Text: DOI


[1] Anderson, B. D.O.; Gevers, M. R., On multivariable pole-zero cancellations and stability of feedback systems, IEEE Trans. Circuit and Systems, CAS-28, 830-833 (1981)
[2] Chen, C.-T., Linear System Theory and Design (1984), Holt, Rinehart and Winston: Holt, Rinehart and Winston New York
[3] Decusse, J.; Lafay, J. F.; Malabre, M., Solution to Morgan’s Problem, IEEE Trans. Aut. Control, AC-33, 732-739 (1988) · Zbl 0656.93018
[4] Desoer, C. A.; Gündes, A. N., Decoupling linear multiinput multiouput plants by dynamic output feedback: An algebraic theory, IEEE Trans., AC-31, 744-750 (1986) · Zbl 0603.93029
[5] Eldem, V.; Özgüler, A. B., A solution to the diagonalization problem by constant precompensator and dynamic output feedback, IEEE Trans. Aut. Control, AC-34, 1061-1067 (1989) · Zbl 0695.93018
[6] Falb, P. L.; Wolovich, W. A., Decoupling in design and synthesis of multivariable control systems, IEEE Trans. Aut. Control, AC-12, 651-669 (1967)
[7] Gündes, A. N., Parameterization of all decoupling compensators and all achievable diagonal maps for unity-feedback system, (Proc. 29th IEEE CDC (1990)), 2492-2493
[8] Hammer, J.; Khargonekar, P. P., Decoupling of linear systems by dynamic output feedback, Math. Syst. Theory, 17, 135-157 (1984) · Zbl 0593.93013
[9] Hautus, M. L.J.; Heymann, M., Linear feedback decoupling—transfer function analysis, IEEE Trans. Aut. Control, 28, 823-832 (1983) · Zbl 0523.93035
[10] Kailath, T., Linear Systems (1980), Prentice Hall: Prentice Hall Englewood Cliffs, New Jersey · Zbl 0458.93025
[11] Khargonekar, P. P.; Özguler, A. B., Regulator problem with internal stability: A frequency domain solution, IEEE Trans. Aut. Control, AC-29, 332-343 (1984) · Zbl 0539.93066
[12] Linnemann, A.; Maier, R., Decoupling by precompensation while maintaining stabilizability, (Proc. 29th IEEE CDC (1990)), 2921-2922 · Zbl 0777.93077
[13] Morgan, B. S., The synthesis of linear multivariable systems by state variable feedback, IEEE Trans. Aut. Control, AC-9, 404-411 (1964)
[14] Özgüler, A. B.; Eldem, V., Set of open-loop block diagonalizers of transfer matrices, Int. J. Control, 49, 161-168 (1989) · Zbl 0689.93015
[15] Peng, Y., A general decoupling precompensator for linear multivariable systems with application to adaptive control, IEEE Trans. Aut. Control, AC-35, 344-348 (1990) · Zbl 0707.93035
[16] Pernebo, L., An algebraic theory for the design of controllers for linear multivariable systems, IEEE Trans. Aut. Control, AC-26, 171-193 (1981) · Zbl 0467.93040
[17] Vardulakis, A. I.G., Internal stabilization and decoupling in linear multivariable systems by unity output feedback compensation, IEEE Trans. Aut. Control, AC-32, 735-739 (1987) · Zbl 0634.93065
[18] Vidyasagar, M., Control System Synthesis: A Factorization Approach (1985), MIT Press: MIT Press Cambridge, Massachusetts · Zbl 0655.93001
[19] Wang, Q.-G.; Sun, Y. X.; Zhou, C.-H., A new algorithm for constructing internally skew prime polynomial matrices, Contr. Theory and Appl., 6, 95-99 (1989)
[20] Wang, S. H.; Davison, E. J., Design of decoupled control systems: A frequency domain approach, Int. J. Control, 21, 529-536 (1975) · Zbl 0303.93032
[21] Williams, T. W.C.; Antsaklis, P. J., A unifying approach to the decoupling of linear multivariable systems, Int. J. Control, 44, 181-201 (1986) · Zbl 0601.93033
[22] Wolovich, W. A., Skew prime polynomial matrices, IEEE Trans. Aut. Control, AC-23, 880-887 (1978) · Zbl 0397.93008
[23] Wonham, W. A., Linear Multivariable Control: A Geometric Approach (1986), Springer-Verlag: Springer-Verlag New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.